Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 1, NWS Memphis, TN

January 1, 2013Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 1, 2013, 9:47 AM CST for Monroe County, Mississippi. It took effect at Jan 1, 2013, 10:07 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2013, 9:47 AM CST (15:47 UTC)
In effect from
Jan 1, 2013, 10:07 PM CST
Expired
Jan 2, 2013, 8:41 AM CST
In force
11 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:54 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 1, 5:54 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
554 AM CST TUE JAN 1 2013

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 325 AM CST TUE JAN 1 2013/

DISCUSSION...
RAIN CONTINUES ACROSS A LARGE PORTION OF THE MIDSOUTH...MAINLY
ALONG THE SOUTH OF THE INTERSTATE 40 CORRIDOR. PATCHY FOG IS ALSO
WIDESPREAD ACROSS THE REGION. RAIN ALONG WITH FOG HAS RESULTED IN
VISIBILITY BELOW 1 MILE AT TIMES. TEMPERATURES EARLY THIS MORNING
RANGE FROM THE MIDDLE 30S TO MIDDLE 40S ACROSS MOST OF THE AREA.
ABUNDANT MOISTURE AND WIDESPREAD CLOUD COVER ACROSS THE REGION
SHOULD PREVENT TEMPERATURES FROM FALLING MUCH MORE THIS MORNING RESULTING
IN LOWS GENERALLY IN THE 35-40 DEGREE RANGE...SLIGHTLY WARMER IN
NORTH MISSISSIPPI.

TODAY...WE WILL REMAIN UNDER STRONG SOUTHWEST FLOW WITH A COLD
FRONT DRAPED FROM MIDDLE TENNESSEE ACROSS NORTH MISSISSIPPI INTO
SOUTHEAST ARKANSAS. UPPER LEVEL STEERING FLOW WILL REMAIN NEARLY
PARALLEL TO THE FRONT...SO IT IS NOT EXPECTED TO MAKE A LOT OF
SOUTHWARD PROGRESS TODAY. SURFACE WINDS REMAIN FROM THE SOUTHEAST
ACROSS MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE KEEPING A
STEADY SUPPLY OF MOISTURE OVERRUNNING THE SURFACE FRONT. THE HRRR
MODEL AND THE GFS BOTH INDICATE AN UPPER LEVEL IMPULSE WILL MOVE
THROUGH THE SOUTHWEST FLOW TODAY RESULTING IN A NORTHWEST
SURGE/REDEVELOPMENT OF SHOWERS TO THE NORTH AND WEST OF THE
CURRENT PRECIPITATION. THEREFORE...DESPITE RADAR TRENDS WILL HOLD
ONTO AT LEAST CHANCE POPS FOR MUCH OF THE MIDSOUTH EAST OF THE
MISSISSIPPI RIVER. RAINFALL TOTALS MIGHT REACH TWO THIRDS OF AN
INCH IN PORTIONS OF NORTHEAST MISSISSIPPI. FARTHER
WEST...CONDITIONS WILL PROBABLY REMAIN DRY AS HIGH PRESSURE BUILDS
IN FROM THE SOUTHERN PLANS.

THE PATTERN OVER THE NEXT 7 DAYS DOES NOT LOOK QUITE AS ACTIVE AS
WE HAVE SEEN FOR THE PAST WEEK OR SO. SURFACE HIGH PRESSURE LOOKS
TO KEEP CONDITIONS DRY FOR THE REMAINDER OF THE WORK WEEK INTO
THE WEEKEND. AFTER TODAY...NORTHERLY FLOW WILL KEEP MOISTURE
LEVELS LOW ACROSS THE MIDSOUTH. WE WILL SEE A HIGHLY
AMPLIFIED...POSITIVELY TILTED SHORTWAVE DIVE OUT OF THE PLAINS AND
TRAVERSE THE MIDSOUTH AFTER MIDWEEK. HOWEVER WITH THE LACK OF
MOISTURE...WE PROBABLY WON'T SEE MUCH MORE THAN A SLIGHT INCREASE
IN CLOUD COVER.

TEMPERATURES WILL BE COLD FOR THE UPCOMING 7 DAYS...LIKELY
AVERAGING 3-5 DEGREES BELOW NORMAL. THE COLDEST READINGS WILL
LIKELY OCCUR WEDNESDAY THROUGH SATURDAY MORNING...WITH A GRADUAL
WARMING TREND THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION...
12Z TAFS

11Z SURFACE MAP SHOWED IFR/LIFR CONDITIONS ACROSS THE
MIDSOUTH...EXTENDING TO THE NORTHWEST...INTO SOUTHERN MO.
STRATIFORM RAIN WAS OCCURING ALONG AND SOUTH OF A MEM/MKL LINE.

CONDITIONS WILL BE SLOW TO IMPROVE ACROSS THE MIDSOUTH TODAY...
WITH A PERSISTENT AND MOIST LOW LEVEL THERMAL INVERSION. CIGS WILL
GRADUALLY INCREASE BY LATE AFTERNOON...AS THE DEPTH OF DRIER POST
FRONTAL AIR INCREASES. RAIN SHOULD CLEAR TUP THIS EVENING.

SOME UNCERTAINTY AS TO WHERE THE BACK EDGE OF MVFR CIGS WILL EXTEND
NEAR THE LATE EVENING MEM CARGO ARRIVAL PUSH. FOR NOW... HAVE GONE
SLIGHTLY OPTIMISTIC FOR THE 12Z TAFS... BUT LATER TAFS MAY HAVE TO
HOLD MVFR CIGS WELL INTO THE OVERNIGHT FOR MEM...IF THE MORE
PESSIMISTIC GFS LAMP GUIDANCE IS CORRECT.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  45  28  42  30 /  50  10  10  10
MKL  44  24  40  26 /  70  10  10   0
JBR  39  22  37  26 /  10  10   0   0
TUP  50  29  44  31 /  90  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 1, 4:59 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
459 AM CST TUE JAN 1 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
459 AM CST TUE JAN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:50 AM CSTRiver Flood WarningMEGLowndes, Monroe5 days

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.